MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.Concomitant medical products: optetrak asy,cr cemented femoral, sz 2; cemented finned tib.Tra sz 2f/3t.
 
Event or Problem Description
As reported, when the patient who had optetrak cr total knee arthroplasty using cr slope++ insert came to the outpatient clinic for regular post-operative examinations, the surgeon observed a suspected metalosis due to severe posterior wear of cr slope++ tibial insert on the x-ray images.In the x-ray findings, metalosis was apparently suspected by the tibial tray breakage/wear due to the impingement with the metallic femoral component that might be occurred after the tibial insert was completely worn out.Patient is scheduled to have revision total knee arthroplasty.The surgeon decided to use other knee system for the revision surgery.The devices are still implanted.Revision surgery is scheduled.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that revision reported was likely the result of excessive overall posterior tibial slope of the tibial insert, which allowed for excessive posterior contact between the femoral component and the tibial insert, leading to severe posterior wear of the tibial insert.The severe posterior wear of the tibial insert likely allowed for the femoral component to articulate on the posterior aspect of the tibial tray and ultimately result in the reported ¿tibial tray breakage / wear¿ and ¿suspected metalosis.¿ however, this cannot be confirmed as the devices were not returned for evaluation and x-ray images/images of the devices were not provided.The most probable root cause for the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11295527
Report Number1038671-2021-00027
Device Sequence Number3500154
Product Code JWH
UDI-Device Identifier10885862041227
UDI-Public10885862041227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberCR TIBIAL INSERT SZ 2, 11MM, SLOPE ++
Device Catalogue Number200-72-11
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;